Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Suspending homotopy $ 3$-spheres and embedding mapping cylinders in $ S\sp{4}$


Author: R. C. Lacher
Journal: Proc. Amer. Math. Soc. 27 (1971), 584-586
MSC: Primary 57.05
MathSciNet review: 0271960
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A property of maps between closed $ 3$-manifolds, implied by cellularity and implying $ U{V^\infty }$, is that the mapping cylinder embed locally in $ {S^4}$. It is not clear what topological properties are preserved under such maps. In the present note, we show that a closed $ 3$-manifold admits such a map onto $ {S^3}$ if and only if its suspension is $ {S^4}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57.05

Retrieve articles in all journals with MSC: 57.05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0271960-9
PII: S 0002-9939(1971)0271960-9
Keywords: Suspending homotopy $ 3$-spheres, maps between $ 3$-manifolds, embedding mapping cylinders, $ {S^4}$
Article copyright: © Copyright 1971 American Mathematical Society